MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-2.3-14-135-ANG
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving placement of a stent, another manufacturer's 0.014-inch wire guide punctured a cxi support catheter.The catheter was advanced over an unknown 0.014-inch wire into a thrombosed and occluded lesion within the left superficial femoral artery, via a contralateral approach from the right femoral artery.The wire guide was replaced with another 0.014-inch wire guide, which then penetrated the catheter, five centimeters from the catheter tip.The catheter and wire were removed from the patient.Another manufacturer's microcatheter and wire guide were used to complete the procedure by crossing the lesion, dilating the lesion with a balloon, and placing three stents.The catheter's package was not damaged.The bifurcation was not tight.No sharp edges were noted.The wire guide was not altered prior to use.There were no adverse effects to the patient.
 
Additional Manufacturer Narrative
E1: customer name and address = address line 2: (b)(6).Postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during a procedure involving placement of a stent, another manufacturer's 0.014-inch wire guide punctured a cxi support catheter.The catheter was advanced over an unknown 0.014-inch wire into a thrombosed and occluded lesion within the left superficial femoral artery, via a contralateral approach from the right femoral artery.The wire guide was replaced with another 0.014-inch wire guide, which then penetrated the catheter, five centimeters from the catheter tip.The catheter and wire were removed from the patient.Another manufacturer's microcatheter and wire guide were used to complete the procedure by crossing the lesion, dilating the lesion with a balloon, and placing three stents.The catheter's package was not damaged.The bifurcation was not tight.No sharp edges were noted.The wire guide was not altered prior to use.There were no adverse effects to the patient.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.The customer did not return the complaint device to cook for investigation.A document-based investigation evaluation was performed.A review of the device history record (dhr) found one relevant non-conformance for shaft damage on one device, however, the device was scrapped in house.A review of two sub assembly lots found four relevant non-conformances for shaft damage on 6 devices, all of which were scrapped in house.A review of complaint history found no additional complaints for this lot number.Although relevant non-conformances were noted, all non-conforming product was scrapped in house.There are 100% inspections in place to capture non-conformances and adequate inspection activities have been established.There is objective evidence that the device history record (dhr) was fully executed, and no other lot-related complaints have been received from the field.Therefore, cook concluded that no nonconforming product from this lot exists in house or in the field.The device instructions for use (ifu) states, ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the device master record (dmr), dhr, and the ifu, suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that this event can be attributed to a component failure without a design or manufacturing issue.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17916212
Report Number1820334-2023-01373
Device Sequence Number6795239
Product Code KRA
UDI-Device Identifier00827002231627
UDI-Public(01)00827002231627(17)250901(10)14937648
Combination Product (Y/N)N
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2025
Device Catalogue NumberCXI-2.3-14-135-ANG
Device Lot Number14937648
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI INTECC/GLADIUS0.00.014 PP14R300PR; NIPRO/CROSSROADS MG GC60050ST3
Patient SexUnknown